Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 57, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 10, 2006, 3:18 PM PDT for Bonner County, Idaho. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2006, 3:18 PM PDT (22:18 UTC)
- Expired
- Aug 10, 2006, 3:45 PM PDT
- In force
- 27 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Bonner County, ID
The radar
The Spokane radar (KOTX), 121 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:23 PM PDT | HAIL 0.75 | Cabinet, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 102219 RRA
SVROTX
IDC017-102245-
/O.NEW.KOTX.SV.W.0057.060810T2218Z-060810T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
318 PM PDT THU AUG 10 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO
* UNTIL 345 PM PDT
* AT 315 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CABINET...OR ABOUT 26 MILES SOUTHEAST OF SANDPOINT...AND MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CABINET BY 320 PM PDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4803 11607 4801 11605 4798 11605 4803 11611
4803 11616 4809 11624 4820 11606
$$
RJ1 follow-up statement
000
WWUS56 KOTX 102240
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
339 PM PDT THU AUG 10 2006
IDC017-102249-
/O.EXP.KOTX.SV.W.0057.000000T0000Z-060810T2245Z/
BONNER ID-
339 PM PDT THU AUG 10 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BONNER COUNTY
EXPIRES AT 345 PM PDT...
THE SEVERE THUNDERSTORM THAT MOVED THROUGH THE TOWNS OF CABINET
AND CLARK FORK IS NOW IN MONTANA.
LAT...LON 4803 11607 4801 11605 4798 11605 4803 11611
4803 11616 4809 11624 4820 11606
$$
RJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:44 PM PDT, 34 minutes earlier.
Area forecast discussion, Aug 10, 2:44 PM PDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
244 PM PDT THU AUG 10 2006
.SYNOPSIS...AN UPPER TROUGH WILL MOVE THROUGH THE REIGION BY
SATURDAY. WEAK HIGH PRESUURE MOVES IN FOR SUNDAY THROUGH
TUESDAY... AND THEN A BROAD TROF OF LOW PRESSURE IS EXPECTED FOR MID
WEEK.
&&
.DISCUSSION...
TONIGHT...ACTIVE AFTERNOON ACROSS THE FORECAST AREA WILL
TRANSITION INTO ACTIVE EVENING. AT 21Z CONVECTION WAS FIRING AHEAD
OF THE DISTINCT LINE OF ELEVATED CONVECTION THAT HAS SLOWLY
MEANDERED EAST OVER THE CWA TODAY. ADDITIONAL CONVECTION WAS
FIRING OVER NE OR AND N CNTRL WA. THROUGH THE EVENING AND TONIGHT
FOCUS WILL BE OVER EASTERN PORTIONS OF THE CWA AS ACTIVITY MAKES
ITS WAY IN THE LWS AREA AND THEN NORTH TO SHOSHONE COUNTY. EXPECT
THAT ACTIVITY NORTH AND EAST OF SPOKANE WILL CONTINUE TO PUSH EAST
AND OUT OF THE AREA BY 03Z. SMALL HAIL AND GUSTY WINDS ARE IN THE
FORECAST FOR ALL OF THIS ACTIVITY.
FRIDAY THROUGH SUNDAY...THE UPPER TROF TAKES MOST OF THE DAY TO
CLEAR THE AREA.. SO KEPT THE POSSIBILITY OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST FOR THE HIGHER TERRAIN THROUGH 06Z.
BY FRIDAY NIGHT AND SATURDAY SUPPORT FOR ANY SHOWERS ENDS. TEMPS
WILL STAY NEAR SEASONAL NORMS. JL
SUNDAY NIGHT THROUGH THURSDAY...THE MODELS FOR THE LONG RANGE
PERIOD CONTINUE TO ADVERTISE COOLER WEATHER INFILTRATING THE CWA.
THE 500 MB SHORTWAVE TROUGH THAT COMES THROUGH THE AREA THIS
WEEKEND CLOSES OFF IN ITS BASE OFF THE CALIFORNIA COAST. YET
ANOTHER CLOSED LOW WITH GREAT VARIABILITY IN THE ENSEMBLE
SOLUTIONS AS TO HOW DEEP IT GETS...WHERE IT TRACKS...AND HOW MUCH
LIFT IS AHEAD OF IT...ALONG WITH HOW MUCH COOLER AIR IT DRAGS
SOUTHWARD TOWARD IT...IS IN THE OFFING. NOT ONLY THIS...BUT THE
GFS SOLUTION FROM THE 12Z RUN...WHICH WAS CONSISTENT WITH ITS 12Z
RUN FROM YESTERDAY BUT NO SOLUTIONS IN BETWEEN...SHOWS A MUCH MORE
POTENT SHORTWAVE CRUISING DOWN THE PACIFIC COAST OF CANADA FROM
THE GULF OF ALASKA...LOWERING HEIGHTS SIGNIFICANTLY OVER THE
FORECAST AREA...AND LIKELY DROPPING SNOW LEVELS SIGNIFICANTLY BY
MIDWEEK. WHILE THE 12Z GFS IS LIKELY OVERDONE WITH THE DEPTH OF
THIS FEATURE AND THE AMOUNT OF COOLING IN THE COLUMN...THE TREND
FOR INCREASED TROUGHINESS THROUGH MIDWEEK REMAINS IN THE
AGGREGATE. HAVE NOTCHED TEMPERATURES DOWNWARD MIDWEEK...LOWERED
SNOW ELEVATIONS TO AS LOW AS ABOUT 6500 FT IN THE CASCADES BY
WEDNESDAY...AND WOULD NOT BE SURPRISED IF THE VERY HIGHEST OF
ELEVATIONS ENDED UP SEEING THEIR FIRST SHOWER SHOWERS OF THE
SEASON IF THE MODELS CONTINUE TO ADVERTISE DEEP TROUGHING BY
WEDNESDAY. /FRIES
&&
.AVIATION...ISOLATED THUNDERSTORMS WERE DEVELOPING OVER THE BASIN
AT 18Z ALONG THIN LINE OF MID LEVEL INSTABILITY. THESE STORMS
SHOULD PASS ACROSS THE SPOKANE AREA TAF SITES BY 23Z. ALSO EXPECT
THUNDERSTORMS TO DEVELOP OVER EASTERN OR BETWEEN 19Z AND 22Z AND
MOVE INTO THE LWS AREA AND THEN NE TO THE ID MT BORDER. SOME MVFR
CONDITIONS EXPECTED WITH THE THUNDERSTORMS... ALONG WITH THE
POSSIBILITY OF LOCAL WINDS TO 30 KTS. JL
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 53 78 55 81 56 84 / 30 20 10 10 0 0
COEUR DALENE 54 77 51 80 51 83 / 50 20 10 10 0 0
PULLMAN 51 77 49 79 49 84 / 50 10 10 10 0 0
LEWISTON 61 85 58 88 59 91 / 50 10 10 10 0 0
COLVILLE 56 78 51 82 47 85 / 60 30 20 10 0 0
SANDPOINT 54 75 51 80 48 83 / 60 40 20 10 0 0
KELLOGG 54 79 52 81 51 85 / 60 40 20 10 0 0
MOSES LAKE 55 82 53 85 56 88 / 10 10 10 0 0 0
WENATCHEE 58 83 60 86 61 88 / 10 10 10 0 0 0
OMAK 56 82 53 87 56 89 / 50 10 10 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 11 PM THURSDAY FOR NORTHERN PANHANDLE...
COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL PANHANDLE
MOUNTAINS.
WA...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR WASHINGTON PALOUSE...
MOSES LAKE AREA...UPPER COLUMBIA BASIN...OKANOGAN HIGHLANDS...
EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...WATERVILLE
PLATEAU.
RED FLAG WARNING UNTIL 11 PM THURSDAY FOR SPOKANE AREA...NORTHEAST
MOUNTAINS.
&&Hazardous weather outlook, Aug 10, 1:57 PM PDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
157 PM PDT THU AUG 10 2006
IDZ001>004-WAZ033>038-042>044-112100-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...LEAVENWORTH...
MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
157 PM PDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
NORTH IDAHO PANHANDLE...COEUR D ALENE AREA...IDAHO
PALOUSE...CENTRAL PANHANDLE MOUNTAINS...SPOKANE
AREA...NORTHEAST MOUNTAINS
RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA
BASIN...OKANOGAN HIGHLANDS...EAST SLOPES NORTH
CASCADES...OKANOGAN VALLEY...WATERVILLE PLATEAU
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A PACIFIC WEATHER SYSTEM MOVING THROUGH THE AREA WILL BRING
THUNDERSTORMS THROUGH THIS EVENING. THESE THUNDERSTORMS COUPLED
WITH GUSTY WINDS AND LOW HUMDITIES HAVE PROMPTED THE ISSUANCE OF
A RED FLAG WARNING THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
IDZ026-027-WAZ031-032-041-112100-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WENATCHEE AREA-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...WENATCHEE
157 PM PDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.In the hours before
Local storm report, Aug 10, 2:21 PM PDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
221 PM PDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL 8 NNW COOLIN 48.58N 116.91W
08/10/2006 E0.50 INCH BONNER ID PUBLIC
PRIEST LAKE GOLF COURSE
0144 PM TSTM WND DMG 12 N COOLIN 48.65N 116.84W
08/10/2006 BONNER ID PUBLIC
TREES DOWN OVER ROAD NEAR NORTH END OF PRIEST LAKE
0144 PM HAIL 5 NW COOLIN 48.53N 116.92W
08/10/2006 E0.88 INCH BONNER ID PUBLIC
REPORTED 5 SOUTH OF NORDMAN
0144 PM HAIL 8 NNW COOLIN 48.58N 116.91W
08/10/2006 E0.75 INCH BONNER ID PUBLIC
NORDMAN NEAR PRIEST LAKE
0213 PM HAIL 3 W NAPLES 48.57N 116.45W
08/10/2006 E0.88 INCH BOUNDARY ID PUBLIC
&&
JCOTELocal storm report, Aug 10, 2:54 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
254 PM PDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG BONNERS FERRY 48.69N 116.32W
08/10/2006 BOUNDARY ID LAW ENFORCEMENT
TREES DOWN
&&
JCOTEThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:51 AM PDT | Red Flag Warning | OTX | Benewah, Bonner, Boundary, Kootenai, Shoshone | 12 hr |
| Aug 10, 1:17 PM PDT | Severe Thunderstorm Warning | OTX | Bonner, Boundary | 58 min |
| Aug 10, 2:15 PM PDT | Severe Thunderstorm Warning | OTX | Boundary | 30 min |
| Aug 10, 3:18 PM PDT | Severe Thunderstorm Warning | OTX | Nez Perce | 57 min |
| Aug 10, 4:21 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 21 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.